MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Intellanav mifi open-irrigated was evaluated by boston scientific.Visual inspection did not note any defects.Functional test was performed, the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device lumen was leak tested using an isaac hd leak tester (pressure decay test system) and a touhy bourst seal for sealing the irrigation holes and mini electrodes.The lumen pressure decay was measured three times.The unit passed the test without problems.The continuity test was performed and no problems were detected.Then, the device was connected to a metriq pump and was purged at 60 ml/min, and it was observed that it was obstructed.The device was connected and recognized by the rhythmia hdx and maestro 4000, no noise baseline issues were observed.The noise test during ablation could not be performed because the flow test fails due it was obstructed.During the dissection analysis a kink on the pair sensor wires and a insolation damage on the guidecoil at the same distance.Is important to mention that no damages were observed on the irrigation system that could have contributed to the obstruction issue.Laboratory analysis was able to confirm the reported observation of noise as a cause traced to device design.However, laboratory analysis was unable to confirm the cause of the obstruction issue as no damages were observed on the irrigation system that could have contributed to the obstruction issue.
 
Event or Problem Description
The complaint is reportable for malfunction per product investigation results; it was reported that there was a significant microelectrode signal interference.During a procedure to treat supraventricular tachycardia (svt) an intellanav mifi open-irrigated catheter was selected for use.It was noted that there was significant microelectrode signal interference in electrodes 1-2.The noise did not improve over the duration of the ablation, with repeat ablations, or with pacing.No error messages displayed.The device was replaced, and the procedure was completed successfully without patient complications.The catheter was returned to boston scientific for laboratory analysis.Upon device analysis, it was found during the flow test that the device was occluded.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18130046
Report Number2124215-2023-63222
Device Sequence Number12400393
Product Code OAD
UDI-Device Identifier08714729938361
UDI-Public08714729938361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0029977007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown